Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 26, 2021, 4:47 PM CDT for Lafourche Parish, Louisiana. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 4:47 PM CDT (21:47 UTC)
- Expired
- Aug 26, 2021, 6:15 PM CDT
- In force
- 88 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.00 in
- Wind
- 30
County Lafourche Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489
WWUS84 KLIX 262147
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
447 PM CDT Thu Aug 26 2021
LAZ057>060-065>067-262315-
Lower Terrebonne LA-St. Charles LA-Upper Terrebonne LA-
Lower Lafourche LA-St. John The Baptist LA-St. James LA-
Upper Lafourche LA-
447 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southwestern St. John
The Baptist, southeastern St. James, southwestern St. Charles,
eastern Terrebonne and Lafourche Parishes through 615 PM CDT...
At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Lockport to Golden Meadow
to 8 miles southwest of Port Fourchon. Movement was northwest at 20
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houma, Cut Off, Galliano, Larose, Lockport, Golden Meadow, Mathews,
Paradis, Des Allemands, South Vacherie, Chauvin, Dulac, Raceland,
Bayou Gauche, Montegut, Leeville, Cocodrie, Chackbay, Tambour Bay
Buoy and Lumcon Center Buoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2928 9035 2934 9035 2922 9040 2930 9040
2935 9043 2927 9048 2928 9058 2922 9056
2922 9053 2921 9054 2922 9064 2913 9065
2918 9075 2972 9069 2996 9071 2996 9052
2968 9024 2934 9018 2909 9023
TIME...MOT...LOC 2147Z 143DEG 19KT 2969 9041 2940 9030 2905 9031
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 4:27 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 26, 4:27 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 427 PM CDT Thu Aug 26 2021 .SHORT TERM (Tonight through Saturday Night)...A inverted trough axis will continue to push across the Gulf South tonight through tomorrow. Increased upper level omega and a plume of deep tropical moisture will accompany this feature and allow for continued higher than normal convective coverage through tomorrow afternoon. In the immediate wake of this upper level feature, Tropical Storm Ida will follow in the wake and is expected to directly impact the entire forecast area as early as Saturday afternoon and continuing through Saturday night as a strong to possibly major hurricane. .LONG TERM (Sunday through Wednesday)...Tropical Storm Ida will continue to bring direct impacts to the entire forecast area throughout the day on Sunday with slowly improving conditions from Sunday night into Monday. In the wake of the tropical system, deep layer northerly flow will take hold by Tuesday and remain in place on Wednesday. This northerly flow pattern will advect some drier mid-level air into the region, and this should reduce POP values across the area to more climatological or lower levels. The convection will also be more likely to develop later in the day when the convective temperature is achieved. && .AVIATION...VFR conditions will remain the rule at all of the terminals through tomorrow afternoon. However, passing bands of convection will bring brief periods of MVFR and IFR visibilities and gusty winds to the area. This is reflected in the forecast with prevailing showers and VCTS wording. && .MARINE...Intially, strong easterly flow will remain in place through tomorrow with winds of 15 to 20 knots and exercise caution conditions expected. By Saturday, Tropical Storm Ida will be the primary concern with direct impacts expected across the coastal waters from Saturday night through Monday. Conditions will improve early next week as high pressure builds back over the coastal waters with winds falling below 15 knots and seas dropping below 6 feet. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 89 73 90 / 10 70 40 60 BTR 73 90 75 91 / 20 80 50 80 ASD 74 87 75 89 / 20 90 60 80 MSY 78 87 79 89 / 30 90 70 90 GPT 75 85 76 87 / 30 80 60 90 PQL 73 87 74 89 / 40 80 50 90 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && PG
In the hours before
Special weather statement, Aug 26, 4:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
447 PM CDT Thu Aug 26 2021
LAZ057>060-065>067-262315-
Lower Terrebonne LA-St. Charles LA-Upper Terrebonne LA-
Lower Lafourche LA-St. John The Baptist LA-St. James LA-
Upper Lafourche LA-
447 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southwestern St. John
The Baptist, southeastern St. James, southwestern St. Charles,
eastern Terrebonne and Lafourche Parishes through 615 PM CDT...
At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Lockport to Golden Meadow
to 8 miles southwest of Port Fourchon. Movement was northwest at 20
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houma, Cut Off, Galliano, Larose, Lockport, Golden Meadow, Mathews,
Paradis, Des Allemands, South Vacherie, Chauvin, Dulac, Raceland,
Bayou Gauche, Montegut, Leeville, Cocodrie, Chackbay, Tambour Bay
Buoy and Lumcon Center Buoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2928 9035 2934 9035 2922 9040 2930 9040
2935 9043 2927 9048 2928 9058 2922 9056
2922 9053 2921 9054 2922 9064 2913 9065
2918 9075 2972 9069 2996 9071 2996 9052
2968 9024 2934 9018 2909 9023
TIME...MOT...LOC 2147Z 143DEG 19KT 2969 9041 2940 9030 2905 9031
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:12 AM CDT | Special Marine Warning | LIX | 48 min | |
| Aug 26, 1:04 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 3 hr |
| Aug 26, 2:14 PM CDT | Special Marine Warning | LIX | 61 min | |
| Aug 26, 2:19 PM CDT | Special Marine Warning | LIX | 56 min | |
| Aug 26, 4:51 PM CDT | Special Marine Warning | LIX | 84 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.